MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PLATE CUTTING FORCEPS; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. PLATE CUTTING FORCEPS; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71170047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a plate cutting forceps is broken.As this was noticed in a non-surgical environment, there was not any patient involved.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PLATE CUTTING FORCEPS
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12151275
Report Number1020279-2021-05889
Device Sequence Number11966269
Product Code JDG
UDI-Device Identifier03596010180803
UDI-Public03596010180803
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71170047
Device Catalogue Number71170047
Device Lot Number18CTDK004
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1